Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 9, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 9, 2009, 1:58 AM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Feb 9, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 1:58 AM CST (07:58 UTC)
- In effect from
- Feb 9, 2009, 10:00 AM CST
- Expired
- Feb 9, 2009, 6:02 PM CST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 090758 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1258 AM MST MON FEB 9 2009 .AS THE STORM SYSTEM WHICH BROUGHT RAIN ON SUNDAY LIFTS NORTH...STRONG WEST WINDS WILL DEVELOP ON THE BACKSIDE OF THE LOW PRESSURE CENTER. THE WINDS WILL INCREASE BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS...DIMINISHING EARLY THIS EVENING. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091600- /O.NEW.KGLD.WI.Y.0009.090209T1600Z-090210T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1258 AM MST MON FEB 9 2009 /158 AM CST MON FEB 9 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS AFTERNOON. WESTERLY WINDS WILL INCREASE BY LATE MORNING TO 20 TO 30 MPH. PEAK GUSTS DURING THE AFTERNOON HOURS WILL BE AROUND 40 MPH NORTH OF INTERSTATE 70 AND UP TO 50 MPH SOUTH OF THE INTERSTATE. THE WINDS WILL DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 24
2 follow-up statements
000 WWUS73 KGLD 091556 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 856 AM MST MON FEB 9 2009 .AS THE STORM SYSTEM WHICH BROUGHT RAIN ON SUNDAY CONTINUES TO LIFT NORTH... STRONG WEST WINDS WILL DEVELOP ON THE BACKSIDE OF THE LOW PRESSURE CENTER. WINDS WILL INCREASE TODAY AND CONTINUE THROUGH THE AFTERNOON HOURS...DIMINISHING EARLY THIS EVENING. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100100- /O.CON.KGLD.WI.Y.0009.090209T1600Z-090210T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 856 AM MST MON FEB 9 2009 /956 AM CST MON FEB 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON. WESTERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE DAY TO 20 TO 30 MPH. PEAK GUSTS DURING THE AFTERNOON HOURS WILL REACH NEAR 40 MPH NORTH OF INTERSTATE 70 AND UP TO 50 MPH SOUTH OF THE INTERSTATE. THE WINDS WILL DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BLM
000 WWUS73 KGLD 100002 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MST MON FEB 9 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100115- /O.CAN.KGLD.WI.Y.0009.000000T0000Z-090210T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 502 PM MST MON FEB 9 2009 /602 PM CST MON FEB 9 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:21 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 8, 11:21 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1021 PM MST SUN FEB 8 2009 .PREV DISCUSSION... /ISSUED 731 PM MST SUN FEB 8 2009/ .UPDATE... MAIN BAND OF PRECIPITATION...WITH THUNDERSTORMS ALONG THE CO/NM BORDER CONTINUES TO MOVE NORTHEAST AT 20 TO 30 MPH...NOW REACHING OUR EXTREME WESTERN FORECAST AREA. THIS LARGE AND ORGANIZED AREA OF PRECIPITATION WILL MOVE ACROSS THE ENTIRE FORECAST AREA...MAINLY AFTER MIDNIGHT SO HAVE UPPED THE POPS TO 100% GIVEN CURRENT RADAR AND 00Z MODEL DATA AS WELL AS THE FACT LIGHT RAIN AND DRIZZLE IS CURRENTLY FALLING ACROSS MUCH OF THE AREA. AT THE SURFACE...DEWPOINTS IN THE MID TO UPPER 40S CONTINUES TO SLOWLY PUSH NORTHWEST AND RIGHT NOW COVERS OUR FAR SOUTH/SOUTHEAST PART OF THE AREA. LATEST NAM/RUC BRING THE WARMER AND MORE MOIST AIR NORTHWEST COVERING NEARLY ALL OF THE FORECAST AREA. THIS MEANS TEMPS WILL SLOWLY WARM OVERNIGHT. BY 12Z MONDAY DRIER AIR WILL BEGIN TO PUSH INTO THE FAR WESTERN FORECAST AREA ON THE BACKSIDE OF THE STORM SYSTEM. 07 && .PREV DISCUSSION... /ISSUED 231 PM MST SUN FEB 8 2009/ .SYNOPSIS... 231 PM MST SUN FEB 8 2009 ANALYSIS OF WATER VAPOR IMAGERY INDICATED A NEGATIVELY-TILTED MID/UPPER TROUGH OVER THE GREAT BASIN REGION. STRONG TAP INTO PACIFIC MOISTURE ACCOMPANIED THIS FEATURE WITH A ROUGHLY 120 KT UPPER LEVEL JET ROUNDING THE BASE OF THE TROUGH OVER THE NORTHERN PORTION OF OLD MEXICO. MID/UPPER RIDGING WHICH BROUGHT PLEASANT WEATHER TO THE CENTRAL HIGH PLAINS THE LAST SEVERAL DAYS HAS SHIFTED EASTWARD INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. FOLTZ && .DISCUSSION... 231 PM MST SUN FEB 8 2009 FORECAST CONCERNS WILL REVOLVE AROUND TIMING/AMOUNT OF PRECIP THROUGH MONDAY THEN ADDITIONAL DISTURBANCES MOVING THROUGH PROGRESSIVE MID/UPPER FLOW PATTERN THE REMAINDER OF THE WEEK. MAIN FOCUS WILL BE ON PRECIP CHANCES TONIGHT THROUGH MONDAY AS THE MID/UPPER TROUGH CONTINUES TO DEEPEN AS IT SLIDES EASTWARD INTO THE CENTRAL PLAINS. ABUNDANT WAA IS WELL UNDERWAY AS FETCH STRETCHES ALL THE WAY TO THE GULF OF MEXICO. STRATUS AND SOME FOG HAS BEEN NOTED ACROSS THE TRI STATE REGION TODAY AND SEE NO REASON PATCHY FOG WONT CONTINUE THROUGH MUCH OF THE OVERNIGHT. GENERAL TREND WITH REGARD TO POP HAS BEEN TO SLOW THE ONSET BY A FEW HOURS. STILL FEEL BENEFICIAL MOISTURE WILL FIND ITS WAY INTO THE REGION BUT LATEST GUIDANCE SHUNTS BEST MOISTURE TO THE SOUTHEAST FAIRLY QUICKLY LEAVING MUCH OF THE AREA IN THE DRY SLOT BY 12Z MONDAY. NAM AND THE EC ARE MORE AGGRESSIVE IN WRAPPING MOISTURE AROUND THE BACKSIDE DURING THE DAY ON MONDAY WHILE THE GFS PUSHES EVERYTHING OFF TO THE NORTH AND EAST. HAVE SIDED WITH THE NAM/EC SOLUTION AND MAINTAINED SLIGHT CHANCE TO LOW CHANCE POPS THROUGH MUCH OF MONDAY. INITIAL SYSTEM QUICKLY EXITS TO THE NORTHEAST WHILE ANOTHER SYSTEM QUICKLY DROPS INTO THE FOUR CORNERS REGION. LATEST DETERMINISTIC GUIDANCE CONTINUES TO TRACK THIS SYSTEM THROUGH THE TX/OK PANHANDLE THEN DUE EAST ACROSS NORTHERN OK. THIS WOULD PUT THE GLD CWA ON THE FAR NORTHWEST FRINGES OF PRECIP. HAVE GONE WITH LOW CHANCE POPS OVER THE FAR SOUTHEAST WITH A BAND OF SLIGHT CHANCE POPS TO THE NORTH. ANY NORTHWARD TRACK IN THE H5 LOW WOULD PUT MORE OF THE CWA IN THE LINE OF FIRE FOR PRECIP. WEAK SHORTWAVE RIDGING WILL BUILD INTO THE CENTRAL HIGH PLAINS ON WEDNESDAY AND THURSDAY RESULTING IN HIGHS SLIGHTLY ABOVE CLIMATOLOGY. NEXT QUICK MOVING SYSTEM APPROACHES THURSDAY NIGHT. ISENTROPIC ASCENT AS NOTED ON THE EC 290K SURFACE KICKS IN BY 12Z FRIDAY. WITH CONDENSATION PRESSURE DEFICITS FALLING TO LESS THAN 30MB...FELT CONFIDENT IN MAINTAINING LOW SLIGHT CHANCE POPS. APPEARS MOISTURE MAY BE A BIT OF AN ISSUE WITH THIS SYSTEM BUT STILL PLENTY OF TIME TO WATCH IT. MID/UPPER RIDGING BUILDS BACK IN FOR SATURDAY AND SUNDAY AS ANOTHER MID/UPPER TROUGH BEGINS TO AMPLIFY OVER THE WESTERN CONUS. EC/OP GFS IN REASONABLE AGREEMENT DEPICTING A LEAD SHORTWAVE IMPACTING THE REGION DURING THE DAY ON SUNDAY SO INSERTED LOW SLIGHT CHANCE POPS. FOLTZ && .AVIATION... 1020 PM MST SUN FEB 8 2009 FOR THE 06Z TAFS AT KGLD AND KMCK...WILL MAINTAIN VIS IN THE 2-3SM RANGE WITH CIGS AROUND 100-500 FT THROUGH 14Z OR SO AS BAND OF LIGHT TO MODERATE RAIN MOVES THROUGH FROM WEST TO EAST. BY 15Z PRECIP SHOULD BE JUST ABOUT OVER WITH CIGS QUICKLY IMPROVING SHORTLY THEREAFTER AS WEST WINDS 20G30KT DEVELOP AND CONTINUE THROUGH THE DAY. SOME WRAPAROUND CLOUDINESS MOVES IN BY LATE MORNING/EARLY AFTERNOON FOR A FEW HOURS BEFORE LIFTING NORTHEAST RATHER QUICKLY. BY 00Z TUESDAY WINDS GENERALLY FROM THE SOUTHWEST AT 10-15KTS WITH SOME SCT OR POSSIBLY BKN MID LEVEL CLOUDINESS. 07 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Feb 8, 3:42 PM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 242 PM MST SUN FEB 8 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 242 PM MST SUN FEB 8 2009 /342 PM CST SUN FEB 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW WILL MOVE ACROSS THE OUTLOOK AREA TONIGHT AND MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. STORMS ARE NOT EXPECTED TO BE SEVERE BUT WILL PRODUCE A FEW LIGHTNING STRIKES. RAINFALL AMOUNTS TONIGHT WILL RANGE FROM A QUARTER TO A HALF AN INCH...LOCALLY HIGHER NEAR THUNDERSTORMS. SOME LIGHT SNOW WILL BE POSSIBLE IN EASTERN COLORADO...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE WEATHER PATTERN WILL BE IN PLACE THIS WEEK. A STORM SYSTEM ON TUESDAY WILL BRING A CHANCE OF RAIN AND SNOW TO SOUTHERN AND EASTERN AREAS...AND ANOTHER ONE LATE IN THE WEEK WILL BRING A CHANCE OF SNOW AREAWIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.